Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 75, NWS Atlanta, GA

March 15, 20087 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2008, 6:42 AM EDT for 7 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2008, 6:42 AM EDT (10:42 UTC)
Expired
Mar 15, 2008, 7:15 AM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Barrow County, GA, Gwinnett County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Rockdale County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 96 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:28 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 151042
SVRFFC
GAC013-135-211-217-219-247-297-151115-
/O.NEW.KFFC.SV.W.0075.080315T1042Z-080315T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARROW COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  NORTH CENTRAL MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
  WALTON COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 715 AM EDT

* AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  UP TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MOUNTAIN PARK TO LAKEVIEW ESTATES TO CONYERS...MOVING EAST AT
  55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SNELLVILLE...LOGANVILLE...OXFORD...LAWRENCEVILLE...DACULA...SOCIAL
  CIRCLE...AUBURN...MONROE...PANNELL...FORT YARGO STATE PARK...
  RUSSELL...WINDER...STATHAM AND BOGART.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
SATURDAY MORNING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3355 8409 3376 8403 3393 8425 3408 8375
      3406 8371 3406 8369 3404 8358 3398 8352
      3393 8352 3392 8347 3390 8345 3372 8339
TIME...MOT...LOC 1042Z 251DEG 50KT 3389 8403 3379 8391
          3367 8395

$$
1 follow-up statement
000 
WWUS52 KFFC 151101
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 AM EDT SAT MAR 15 2008

GAC135-217-247-151111-
/O.CAN.KFFC.SV.W.0075.000000T0000Z-080315T1115Z/
NEWTON GA-ROCKDALE GA-GWINNETT GA-
701 AM EDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GWINNETT...ROCKDALE
AND NORTHERN NEWTON COUNTIES IS CANCELLED...

.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
SATURDAY MORNING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3372 8339 3365 8378 3369 8383 3390 8384
      3394 8380 3399 8387 3401 8386 3404 8358
      3400 8354 3393 8352 3390 8345
TIME...MOT...LOC 1101Z 251DEG 50KT 3397 8373 3387 8361
          3375 8365

$$

GAC013-211-219-297-151115-
/O.CON.KFFC.SV.W.0075.000000T0000Z-080315T1115Z/
MORGAN GA-WALTON GA-OCONEE GA-BARROW GA-
701 AM EDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR BARROW...WESTERN OCONEE...WALTON AND NORTH CENTRAL MORGAN
COUNTIES...

AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOLD SPRINGS TO CAMPTON TO PANNELL...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOSTWICK...STATHAM...EASTVILLE...BOGART...NORTH HIGH SHOALS...
FARMINGTON AND BISHOP.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3372 8339 3365 8378 3369 8383 3390 8384
      3394 8380 3399 8387 3401 8386 3404 8358
      3400 8354 3393 8352 3390 8345
TIME...MOT...LOC 1101Z 251DEG 50KT 3397 8373 3387 8361
          3375 8365

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 5:00 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 15, 5:00 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SAT MAR 15 2008

.UPDATE...
QUICK UPDATE TO ADD DENSE FOG ADVISORY FOR AREAS NORTH OF
CARROLLTON TO ATLANTA TO NORTH OF ATHENS. SOME AIRPORTS STILL NOT
REPORTING DENSE FOG...BUT TOO MANY ARE TO IGNORE. MCC MOVING EAST
SHOULD DISSIPATE FOG BY 6AM IN NW ZONES AND 10AM IN NE ZONES.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 307 AM EDT SAT MAR 15 2008/

SHORT TERM /TODAY THROUGH MONDAY/...
PRIMARY CONCERN IS EXTENT...MAGNITUDE AND TIMING OF SEVERE
WEATHER TODAY. COMPLEX OF STORMS CURRENTLY LOCATED OVER
WESTCENTRAL AL MOVING QUICKLY EAST. LINEAR EXTRAPOLATION PUTS
COMPLEX INTO WRN GA BETWEEN 5 AND 6AM. EXPECT STORMS TO PROGRESS
EAST WHILE ONLY WEAKENING IN INTENSITY SLIGHTLY. PRIMARY THREAT
THIS MORNING WILL BE DAMAGING WINDS. AFTER LINE OF STORMS MOVES
EAST ACROSS AREAS NORTH OF COLUMBUS TO SANDERSVILLE LINE...DRY
SLOT SHOULD PUSH INTO SRN PART OF CWA FROM THE WEST WITH TEMPS
WARMING INTO THE 70S AND LOW 80S IN SW ZONES. BIG QUESTION IS
WHERE WILL WARM FRONT SET UP AND HOW WILL STORM COMPLEX AFFECT
ENVIRONMENT. INITIAL THOUGHTS ARE THAT STORM COMPLEX WILL ENHANCE
COLD POOL NORTH OF WARM FRONT AND WARM FRONT MAY BE A LITTLE
FURTHER SOUTH AND LINGER IN CWA LONGER THAN MODELS INDICATING.
ISOLATED SUPERCELLS SHOULD DEVELOP IN WARM SECTOR SOUTH OF WARM
FRONT AND ANY CELLS WHICH APPROACH BOUNDARY WILL HAVE AMPLE
VERTICAL WIND SHEAR FOR STRONG MESOCYCLONES AND TORNADOES.
INSTABILITY IN THE WARM SECTOR MORE THAN SUFFICIENT FOR SUPERCELLS
..MLCAPE STILL PROGGED BY GFS AND WRF AROUND 1300-1800 J/KG. EVEN
IN WARM SECTOR WITH SW SFC WINDS...GFS PROGS 0-1KM SRH OF 125-200
M2/S2...SUFFICIENT IN ITSELF FOR SUPERCELLS. ANY BAROCLINIC
ZONES/BOUNDARIES WILL JUST ENHANCE THIS. IF SFC LOW DEEPENS MORE
THAN PROGGED IN THE AFTERNOON...ISOALLOBARIC FORCING WILL ALSO
BACK SFC WINDS FURTHER ENHANCING ENVIRONMENTAL HELICITY. ONLY
HOPES FOR REDUCING THREAT OF SUPERCELLS AND TORNADOES WOULD BE IF
COMPLEX BECOMES LARGER AND STRONGER THAN EXPECTED OR SLOWS DOWN
..STABILIZING MUCH OF CWA FOR MOST OF THE DAY. ANOTHER HOPE IS
THAT MIXING IN WARM SECTOR WILL BE STRONGER THAN EXPECTED AND VEER
SFC WINDS TO SW OR W... MINIMIZING VERTICAL WIND SHEAR AND
CONVERGENCE AHEAD OF COLD FRONT. WILL NEED TO MONITOR EVOLUTION OF
STORMS AND MESOSCALE ENVIRONMENT CLOSELY.

SYSTEM WILL PUSH OUT QUICKLY TONIGHT...ENDING BY 00Z IN SW 1/2 AND
06Z IN NE 1/2. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA. NO
SIGNIFICANT COOLING EXPECTED AS GENERAL PATTERN REMAINS ZONAL
THROUGH MONDAY WHEN HIGH AMPLITUDE UPPER LOW DEVELOPS OVER SW
U.S.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER LOW PROGGED BY GFS AND ECMWF TO MOVE INTO THE SRN PLAINS
TUES AND MS VALLEY WED...HOWEVER GFS KEEPS SYSTEM MUCH MORE
INTENSE THAN ECMWF. SHOULD SEE ANOTHER ROUND OF TSRA ON WED SO
HAVE KEPT THIS GOING. INITIAL PROGS SHOW LIMITED INSTABILITY WITH
THIS SYSTEM...LETS HOPE IT STAYS THAT WAY.

SNELSON

&&

.AVIATION...
LOOKS LIKE A RATHER ACTIVE AVIATION WEATHER DAY ACROSS NORTH AND
CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS ACROSS AL WILL MOVE
ACROSS THE ATL AREA BY 10-12Z. MOSTLY LARGE HAIL AND GUSTY WINDS
ASSOCIATED WITH THESE THUNDERSTORMS. THEY SHOULD BE EAST OF THE TAF
SITES BY 14-16Z. THERE WILL BE ANOTHER SHOT OF THUNDERSTORMS AS
CONVECTIVE REDEVELOPMENT BEGINS THIS AFTERNOON THROUGH TONIGHT.
WINDS THIS MORNING MAINLY OUT OF THE SE AND VERY LIGHT BUT LOOKING
FOR WINDS TO INCREASE LATER TODAY OUT OF THE SW 06-12KT. WITH VERY
LIGHT TO CALM WINDS THIS MORNING FOG HAS DEVELOPED ACROSS THE AREA.
IT IS TAKING VSBYS DOWN TO 1SM OR EVEN LOWER BUT WITH THUNDERSTORMS
MOVING IN SHOULD SEE FOG DISSIPATE SHORTLY. LOW CEILINGS THIS
MORNING WITH FOG BUT THINGS SHOULD IMPROVE BY DAYBREAK WITH
THUNDERSTORMS MOVING IN BUT STILL LOOKING FOR CEILINGS IN THE 2000
TO 3000FT RANGE.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  46  71  40  66 /  60  30   0   5   5
ATLANTA         69  44  68  42  67 /  60  20   0   5   5
BLAIRSVILLE     62  38  63  37  62 /  80  30   0   5   5
CARTERSVILLE    68  44  65  37  68 /  70  20   0   5   5
COLUMBUS        79  51  74  45  74 /  30  10   0   5   5
GAINESVILLE     62  46  67  40  65 /  70  30   0   5   5
MACON           78  47  76  41  70 /  30  20   0   5   5
ROME            70  44  65  39  68 /  70  20   0   5   5
PEACHTREE CITY  73  46  69  38  68 /  50  10   0   5   5
VIDALIA         76  49  75  41  69 /  20  20   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...
WALKER...WHITE...WHITFIELD.

&&

13/01
Hazardous weather outlook, Mar 15, 5:54 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 AM EDT SAT MAR 15 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
554 AM EDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TODAY.

.DAY ONE...TODAY AND TONIGHT

.SYNOPSIS...
A COMPLEX OF STORMS CURRENTLY LOCATED OVER EASTERN ALABAMA IS MOVING
QUICKLY EAST...AND SHOULD MOVE INTO WESTERN GEORGIA JUST BEFORE
DAYBREAK. THESE STORMS ARE ASSOCIATED WITH A DEVELOPING LOW PRESSURE
SYSTEM MOVING NORTHEAST OUT EASTERN TEXAS AND ARKANSAS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LARGE HAIL STRONG GUSTY WINDS AND
PERIODS OF HEAVY RAIN. THE BEST PLACE FOR SEVERE STORMS TO DEVELOP
WILL BE ALONG AND NORTH OF A COLUMBUS TO MACON LINE THIS MORNING AND
AFTERNOON.

.DISCUSSION...
A LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST IS CURRENTLY LOCATED
OVER EASTERN ALABAMA. THESE STORMS WILL MOVE INTO WESTERN GEORGIA
JUST BEFORE DAYBREAK AND CONTINUE EASTWARD ACROSS THE AREA. ONCE
THESE STORMS MOVE EAST OF THE AREA...A DRY SLOT SHOULD PUSH INTO
SOUTHWESTERN PORTIONS OF THE STATE WITH TEMPS WARMING INTO THE 70S
AND LOW 80S. WITH THESE TEMPS THERE WILL BE A WARM FRONT SETTING UP
ACROSS CENTRAL GEORGIA WHICH WILL ACT AS A CATALYST FOR CONVECTIVE
REDEVELOPMENT THIS AFTERNOON. THE STORM COMPLEX THAT WILL MOVE
ACROSS THE AREA THIS MORNING WILL ENHANCE THE COLD POOL NORTH OF
THE WARM FRONT. ISOLATED SUPERCELLS SHOULD DEVELOP IN WARM SECTOR
SOUTH OF THE WARM FRONT AND ANY CELLS WHICH APPROACH BOUNDARY WILL
HAVE AMPLE VERTICAL WIND SHEAR FOR STRONG MESOCYCLONES AND
TORNADOES. INSTABILITY IN THE WARM SECTOR SHOULD BE MORE THAN
SUFFICIENT FOR SUPERCELLS WITH MLCAPE STILL EXPECTED IN THE
1300-1800 RANGE AND HELICITIES OF 125-200.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED SUNDAY THROUGH TUESDAY. THERE IS
ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS
AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Mar 15, 5:17 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT SAT MAR 15 2008

GAZ041>043-052-053-150945-
517 AM EDT SAT MAR 15 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
HEARD...COWETA...DOUGLAS...CARROLL AND HARALSON COUNTIES UNTIL 545 AM
EDT...

AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF TALLAPOOSA TO 33 MILES
WEST OF WARESVILLE...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HEARD...
COWETA...DOUGLAS...CARROLL AND HARALSON COUNTIES THROUGH 545 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TALLAPOOSA...
BUDAPEST...JAKE...EPHESUS...BOWDON...BREMEN...TYUS...JOHN TANNER
STATE PARK...BURWELL...BOWDEN JUNCTION...WACO...MOUNT ZION...
SIMPSON...FROLONA AND ROOPVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 15, 6:19 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 AM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

GRIFFITH
Special weather statement, Mar 15, 6:33 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 AM EDT SAT MAR 15 2008

GAZ034-045>048-057-151100-
633 AM EDT SAT MAR 15 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HENRY...NEWTON...
ROCKDALE...WALTON...DEKALB AND GWINNETT COUNTIES UNTIL 700 AM EDT...

AT 628 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAMBLEE TO FLIPPEN...MOVING EAST AT 45
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HENRY...NEWTON...ROCKDALE...WALTON...DEKALB
AND GWINNETT COUNTIES...INCLUDING THE CITIES OF FLIPPEN...TUCKER...
STONE MOUNTAIN...STOCKBRIDGE...SCOTTDALE..REDAN...PINE LAKE...NORTH
DRUID HILLS...NORTH DECATUR...NORT ATLANTA...NORCROSS...DUNWOODY...
DORAVILLE AND CLARKSTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONE SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 15, 6:35 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 AM EDT SAT MAR 15 2008

GAZ048-054>059-151115-
635 AM EDT SAT MAR 15 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN SPALDING...
BUTTS...JASPER...FAYETTE...HENRY...CLAYTON AND NEWTON COUNTIES UNTIL
715 AM EDT...

AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER INMAN...MOVING EAST AT 45 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SPALDING...BUTTS...JASPER...FAYETTE...
HENRY...CLAYTON AND NEWTON COUNTIES...INCLUDING THE CITIES OF
BIRDIE...FAYETTEVILLE...BROOKS...INMAN...WOOLSEY...POMONA...SUNNY
SIDE...LOVEJOY...BONANZA...HAMPTON...TOWALAGA...LUELLA...FLIPPEN...
MCDONOUGH AND LOCUST GROVE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 15, 6:36 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 AM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             PALMETTO                33.53N 84.66W
03/15/2008  E0.75 INCH       FULTON             GA   LAW ENFORCEMENT

            LASTED FOR APPROXIMATELY 15 MINUTES.

&&

GRIFFITH
Local storm report, Mar 15, 6:42 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             2 N CONLEY              33.67N 84.34W
03/15/2008  E0.75 INCH       DEKALB             GA   NWS EMPLOYEE

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:09 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton36 min
Mar 14, 9:30 PM EDTTornado WarningFFCFulton30 min
Mar 14, 9:36 PM EDTSevere Thunderstorm WarningFFCDeKalb24 min
Mar 14, 9:37 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk23 min
Mar 14, 9:48 PM EDTSevere Thunderstorm WarningFFCDeKalb27 min
Mar 14, 10:00 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton45 min
Mar 14, 10:10 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Paulding35 min
Mar 14, 10:12 PM EDTTornado WarningFFCNewton, Rockdale33 min
Mar 14, 10:30 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton45 min
Mar 14, 10:48 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton42 min
Mar 14, 10:50 PM EDTSevere Thunderstorm WarningFFCClayton, Henry55 min
Mar 14, 11:03 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam27 min
Mar 14, 11:29 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam46 min
Mar 14, 11:35 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding40 min
Mar 14, 11:40 PM EDTSevere Thunderstorm WarningFFCButts, Henry50 min
Mar 15, 12:03 AM EDTSevere Thunderstorm WarningFFCMorgan, Walton27 min
Mar 15, 4:05 AM EDTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more4 hr
Mar 15, 5:25 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard50 min
Mar 15, 5:57 AM EDTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Douglas, Fayette, Fulton and 1 more33 min
Mar 15, 6:01 AM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding44 min
Mar 15, 6:46 AM EDTTornado WarningFFCDeKalb, Gwinnett, Rockdale, Walton13 min
Mar 15, 11:58 AM EDTTornado WarningFFCBartow, Floyd, Paulding, Polk47 min
Mar 15, 12:04 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Whitfield26 min
Mar 15, 12:24 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Union36 min
Mar 15, 12:32 PM EDTTornado WarningFFCBartow, Cherokee, Cobb, Paulding43 min
Mar 15, 12:37 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk23 min
Mar 15, 12:50 PM EDTSevere Thunderstorm WarningFFCBartow25 min
Mar 15, 1:10 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Forsyth35 min
Mar 15, 1:14 PM EDTTornado WarningFFCCherokee, Dawson, Forsyth, Pickens46 min
Mar 15, 1:27 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk33 min
Mar 15, 1:34 PM EDTTornado WarningFFCDawson, Forsyth, Hall, Jackson41 min
Mar 15, 1:46 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding29 min
Mar 15, 1:57 PM EDTSevere Thunderstorm WarningFFCForsyth33 min
Mar 15, 2:00 PM EDTTornado WarningFFCBanks, Hall, Jackson45 min
Mar 15, 2:02 PM EDTSevere Thunderstorm WarningFFCBanks, Hall43 min
Mar 15, 2:06 PM EDTSevere Thunderstorm WarningFFCCherokee24 min
Mar 15, 2:18 PM EDTSevere Thunderstorm WarningFFCGordon, Murray27 min
Mar 15, 2:23 PM EDTTornado WarningFFCBanks, Madison37 min
Mar 15, 2:27 PM EDTTornado WarningFFCCherokee, Forsyth, Fulton35 min
Mar 15, 2:35 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson40 min
Mar 15, 2:43 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Gordon, Pickens47 min
Mar 15, 2:43 PM EDTTornado WarningFFCGwinnett, Hall47 min
Mar 15, 2:45 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens45 min
Mar 15, 2:47 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk43 min
Mar 15, 2:58 PM EDTTornado WarningFFCBarrow, Jackson47 min
Mar 15, 3:09 PM EDTSevere Thunderstorm WarningFFCPaulding, Polk36 min
Mar 15, 3:12 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson33 min
Mar 15, 3:15 PM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Union36 min
Mar 15, 3:19 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin, Pickens41 min
Mar 15, 3:24 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding51 min
Mar 15, 3:29 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding40 min
Mar 15, 3:29 PM EDTTornado WarningFFCClarke, Madison, Oglethorpe46 min
Mar 15, 3:35 PM EDTSevere Thunderstorm WarningFFCTowns, Union23 min
Mar 15, 3:37 PM EDTSevere Thunderstorm WarningFFCWhite23 min
Mar 15, 3:37 PM EDTTornado Warning EmergencyFFCCobb, Douglas, Fulton38 min
Mar 15, 3:41 PM EDTSevere Thunderstorm WarningFFCCarroll34 min
Mar 15, 3:46 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett59 min
Mar 15, 3:46 PM EDTSevere Thunderstorm WarningFFCBanks, Hall44 min
Mar 15, 3:55 PM EDTTornado WarningFFCDeKalb35 min
Mar 15, 4:01 PM EDTTornado WarningFFCBanks, Hall, Jackson25 min
Mar 15, 4:05 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee25 min
Mar 15, 4:07 PM EDTSevere Thunderstorm WarningFFCClayton23 min
Mar 15, 4:13 PM EDTSevere Thunderstorm WarningFFCRockdale, Walton32 min
Mar 15, 4:14 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton46 min
Mar 15, 4:15 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton45 min
Mar 15, 4:19 PM EDTTornado WarningFFCBarrow, Gwinnett26 min
Mar 15, 4:26 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry, Newton, Rockdale79 min
Mar 15, 4:26 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes34 min
Mar 15, 4:30 PM EDTTornado WarningFFCHall, Jackson45 min
Mar 15, 4:35 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Oconee, Oglethorpe, Taliaferro40 min
Mar 15, 4:38 PM EDTTornado WarningFFCNewton, Walton37 min
Mar 15, 4:42 PM EDTTornado WarningFFCBarrow, Clarke, Jackson, Oconee33 min
Mar 15, 4:48 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Newton27 min
Mar 15, 4:51 PM EDTTornado WarningFFCMorgan24 min
Mar 15, 4:58 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard62 min
Mar 15, 4:59 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes46 min
Mar 15, 5:02 PM EDTSevere Thunderstorm WarningFFCFayette, Fulton28 min
Mar 15, 5:03 PM EDTSevere Thunderstorm WarningFFCPutnam27 min
Mar 15, 5:04 PM EDTTornado WarningFFCMadison26 min
Mar 15, 5:09 PM EDTTornado WarningFFCClarke, Oconee, Oglethorpe, Wilkes18 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.